Utah, 2003Damaging Wind in Utah, June 19, 2003
June 19, 2003 · NWS SLC · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before the first event at Jun 19, 10:30 AM MST, 1 hour 20 minutes earlier.
Area forecast discussion, Jun 19, 10:30 AM MST, 1 hour 20 minutes before
UTAH AREA FORECAST DISCUSSION
1130 AM MDT THU JUN 19 2003
.SYNOPSIS...SOUTHWEST FLOW ALOFT WILL BRING DRIER IN AIR ACROSS THE
AREA TODAY. A PACIFIC STORM SYSTEM WILL MOVE IN LATE FRIDAY TO USHER
IN COOLER CONDITIONS FOR THE WEEKEND AND INTO EARLY NEXT WEEK.
.DISCUSSION...SOME RARE MORNING CONVECTION OBSERVED OVER THE CENTRAL
MOUNTAINS THIS MORNING WAS PART OF A SOUTHEAST-NORTHWEST BAND OF
MOISTURE AND INSTABILITY EVIDENT ON THE LATEST GOES LI AND PW THATS
SLOWLY MAKING ITS WAY NORTHWARD. WV LOOP SHOWS A HINT OF A WEAK
VORT CENTER MOVING NORTH IN THIS BAND IN CENTRAL UTAH AS WELL. ETA
SHOWS THIS BAND BUT IS SLIGHTLY FASTER THAN ANALYZED ON GOES LI.
ETA CAPE AND LI PEAKS IN THE EARLY AFTERNOON IN AN ARCH FROM EASTERN
UTAH NORTH AND ACROSS TO NORTHWEST UTAH...THEN EXITS QUICKLY TO THE
NORTH OF THE CWA BY LATE AFTERNOON. MEANWHILE 700-500 LAPSE RATES
REMAIN HIGH ACROSS THE AREA...REFLECTIVE OF VERY DRY SURFACE AIR
THAT WILL MOVE ACROSS THE AREA TODAY. LOW LEVELS ALSO DRY THROUGH
THE DAY IN SOUTHWEST FLOW. DESPITE THAT AND BASED ON THIS MORNINGS
ACTIVITY...FEEL AS THOUGH THERES ENOUGH INSTABILITY AND LIFT IN THE
PREVIOUSLY MENTIONED BAND TO WARRANT AN INCREASE IN POPS IN THE
NORTH TODAY. ONLY LEFT TRW IN HIGHER TERRAIN FOR THIS EVENING WITH
THE IDEA THAT DRIER AIR WILL PRETTY MUCH SHUT OFF CONVECTION LATER
THIS AFTERNOON INTO THE EVENING HOURS. HAVE ALSO TOUCHED UP WINDS
IN A FEW PLACES BASED ON LATEST OBS.
WILL HAVE TO SEE HOW NEW PROGS DEAL WITH DEEP TROUGH FORECAST TO
DROP INTO THE WEST EARLY NEXT WEEK. 12Z GFS IS CONSISTENT WITH ITS
00Z RUN BUT WILL ALSO HAVE TO SEE LATEST EUROPEAN MODELS THIS
AFTERNOON. FOR NOW IT STILL LOOKS LIKE UNSEASONABLY COOL AND WET
WEATHER WILL MOVE INTO THE GREAT BASIN FOR THE EARLY PART OF NEXT
WEEK.
SLC 2-1 CDC --1 JACKSON
.SLC...RED FLAG WARNING FOR WEST-CENTRAL AND SOUTHWEST UTAH FOR
STRONG SOUTH WINDS AND LOW RELATIVE HUMIDITY THIS AFTERNOON
THROUGH 2100 MDT. SEE SLCRFWSLC FOR DETAILS.
...FIRE WEATHER WATCH FOR SOUTHERN UTAH FOR STRONG SOUTH
WINDS AND LOW RELATIVE HUMIDITIES FRIDAY AFTERNOON THROUGH
FRIDAY EVENING. SEE SLCRFWSLC FOR DETAILS.Hazardous weather outlook, Jun 19, 8:50 AM MST, 3 hours before
IDZ024-025-UTZ001>021-WYZ021-201300-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
950 AM MDT THU JUN 19 2003
CORRECTED TO ADD EXPIRATION TIME
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO-THIRDS OF
UTAH...EXTREME SOUTHEAST IDAHO AND EXTREME SOUTHWEST WYOMING
.DAY ONE... TODAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN... FRIDAY THROUGH WEDNESDAY
A STRONG UPPER LEVEL STORM SYSTEM IS EXPECTED TO MOVE ACROSS THE
AREA TUESDAY AND TUESDAY NIGHT WITH A FAIRLY STRONG JET STREAM OUT
AHEAD. STRONG THUNDERSTORMS WITH WIND AND HAIL ARE POSSIBLE OVER THE
NORTHERN TWO THIRDS OF UTAH AS WELL AS SOUTHEAST IDAHO AND SOUTHWEST
WYOMING TUESDAY AND TUESDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURE.
WCJIN-WYSW
Thunderstorm Wind, Utah
- When
- June 19, 11:50 AM MST to 12:00 PM MST
- Where
- Utah County, Springville
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 40.120, -111.670 (the zone’s center; the record gives no point)
Several tree branches were downed between Provo and Springville as thunderstorm winds estimated at 60 mph (52 kts) blew through the area.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in North Carolina, June 19, 20031 death · 1 injured · 1 event
- Flash Flooding in Ohio, June 19, 2003$550,000 · 3 events
- Flash Flood in Florida, June 19, 2003$300,000 · 1 event
- Flash Flood in Florida, June 19, 2003$250,000 · 1 event
- Flash Flood in West Virginia, June 19, 2003$250,000 · 1 event
- Flash Flood in Montana, June 19, 2003$250,000 · 1 event
- Flash Flood in Louisiana, June 19, 2003$150,000 · 1 event
- Flash Flood and Heavy Rain in Oklahoma, June 19, 2003$60,000 · 3 events
- Damaging Wind in Montana, June 19, 2003$60,000 · 61 kt wind · 1 event
- Flash Flood in Wyoming, June 19, 2003$60,000 · 1 event
- Flash Flood in Florida, June 19, 2003$50,000 · 1 event
- Hail and Damaging Winds in Montana, June 19, 2003$30,000 · 1.75 in hail · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5380320.